Montelukast and feeling wierd

Hi All,

My asthma nurse gave me Montelukast Singulair on friday to help assist in my Exercise induced Asthma (see running and running out of puff thread).

Since I started to take them my peak flows have improved and I managed my first successful run without dropping very low on PF's and feeling like death.

I have noticed that I have started to feel more and more less with it in myself since starting to take these tablets.

I have felt jittery, unable to concentrate and had difficulty in nodding of at night.

Last night I has the worst dream I have ever had in my life, it woke me up in a cold sweat and I had a feeling someone was in my house and hearing noises.

It took me another two hours to nod off and I could hear my heart beating in my head.

I was progressing okay on the preventer inhalers and my peaks flows where going up. I'm not sure whether to stop taking these things or not and continue with the preventers. I was given a months supply but within a week I am feeling wierd.

Has anyone else had similar experiences on this stuff

Cheers

Jamie

6 Replies

oldestnewest
  • You must go back to your doc or talk to your chemist!

    I had problems with singulair too and had to come off it!

  • Ive had very similar effects to you and I am trying to persuade my GPs and cons to take me of it but they wont!

  • Yeah,

    Im was pretty freaked last night the dream was quite real, and it took me about two hours to get back to sleep. I kept hearing noises and my heart was pounding.

    Can anyone give me any background on why I have been put on these, I understand they are great for EIA, but what I am wondering is. Will I be on them for a month and they'll repair my asthma. Then I it just maintain using the preventers. Or are they planned for life or a long period.

    I am not taking any tonight Im gonna keep hold of them and see what the nurse says Im only five days into them and I am not feeling myself

    My asthma never effects me, except when excercising so its not like I need them.

    Can anyone adivse.

    Jamie

  • Hi Jamie

    I've been taking montelukast for almost 4 years now but when I first started using it I was also given a months worth of the drug to see if it worked or not. It is a long term medication and is used for allergic and EIA it also helps to reduce inflammation and helps to block leukotriens which make asthma worse and cause inflammation and swelling. I also suffer from bad dreams and they wake me up at least once a night usually more and they are very real!

    But it also really helps with my phlegm problem so the doctors are reluctant to take me off it. But you really should talk to someone if your not happy and don't want to continue with the medicine as it doesn't suit everyone.

    Hope this helps

    Lejaya

  • i find i sometimes hear my heart going like the clappers in the middle of the night after starting, but these are less frequent as the treatment carries on,

  • I was put on it was I have exercise indused asthma also because I have cronic rhinitis.

    I started ok with it but got really tired and thirsty. It made no significant improvements with my asthma and after lots of blood tests it was decided I should come off it as my liver was being effected by it. After coming off it my liver tests went back to normal.

You may also like...